Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 8, 2021Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 8, 2021, 1:40 PM CDT for Coffee County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 1:40 PM CDT (18:40 UTC)
Expired
Jul 8, 2021, 2:30 PM CDT
In force
50 min
Issued by
NWS Tallahassee, FL

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS82 KTAE 081840
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
140 PM CDT Thu Jul 8 2021
 
ALZ065-081930-
Coffee AL-
140 PM CDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Java, Richburg, Mixons
Crossroads, Curtis, Carl Folsom A/p, Victoria, Frisco, Danleys
Crossroads, Eanon, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Tabernacle and Camp Alaflo Bsa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3152 8618 3162 8579 3141 8579 3137 8620
TIME...MOT...LOC 1840Z 254DEG 23KT 3146 8613 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:03 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 8, 1:03 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
203 PM EDT Thu Jul 8 2021

.AVIATION...
[Through 18Z Friday]

Scattered convection is just beginning to develop at 18z and will
increase in coverage through the remainder of the afternoon/early
evening possibly impacting each terminal as they move from west
to east. Thereafter, another round of low cigs will develop
overnight with IFR and possibly LIFR conditions by daybreak. This
will persist through at least 13z before returning to VFR with sct
convection developing before the end of the TAF cycle. Went with
PROB30 groups at all terminals.

&&

.PREV DISCUSSION [604 AM EDT]...

.NEAR TERM [Through Tonight]...

Elsa will be long gone from the region by morning, but a weak upper
level trough will hang back over the region this afternoon helping
to generate a scattered/widespread showers and storms. The greatest
coverage will likely be across our northern zones where quick inland
penetration of the seabreeze, thanks to elevated low-level
southwesterly flow, will keep conditions move stable across our
Panhandle/Big Bend zones behind the seabreeze. Regardless, plenty of
low level moisture in place with this southwesterly flow will will
lead to at least a scattered chance of storms across FL zones as
storms form off the seabreeze.

Thanks to the elevated chances for storms this afternoon, high
temperatures will generally be in the upper 80s to around 90, a
degree or two below normal for this time of year.

.SHORT TERM [Friday Through Saturday]...

A moist air mass with light southwesterly winds will prevail through
the short term period with scattered afternoon showers and
thunderstorms. High temperatures are forecast in the upper 80s on
Friday, warming to near 90 on Saturday. Low temperatures overnight
are forecast in the low 70s.

.LONG TERM [Saturday Night Through Thursday]...

Winds become more southerly on Sunday and strengthen as high
pressure over the Atlantic strengthens and builds westward and a low
pressure system begins moving across the Central US. The front
associated with this system will stall far to the north of our area,
but increased moisture and upper level troughing overhead will allow
for slightly higher coverage of afternoon showers and thunderstorms
both Sunday and Monday. The trough retreats northward Tuesday into
Wednesday as deep layer high pressure over the western Atlantic
strengthens, returning us to an easterly flow regime. Scattered
afternoon showers and thunderstorms will be possible each afternoon
with seasonable high temperatures near 90.

.MARINE...

With Elsa's departure, winds and seas have returned to a more
typical summertime pattern. Boating issues are not anticipated over
the next week.

.FIRE WEATHER...

Fire weather concerns remain low due to recent moisture from Elsa
and another day with scattered to widespread chances for rain.

.HYDROLOGY...

As expected the heaviest rains with TS Elsa were mainly along and
on the east side of the storm track across our easternmost Big
Bend zones extending up into south-central Georgia. Rainfall
amounts in these areas were generally in the 2-4 inch range with
some amounts up to 6 and 7 inches based on radar estimates and
ground reports. These amounts occurred over already wet conditions
in the Southeast Florida Big Bend and prompted the issuance of a
few flood warnings and flood advisories. We will be monitoring
local rivers for rises the next few days for possible riverine
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  88  73  90  73 /  20  40  10  40  10
Panama City   77  86  76  87  76 /  10  40   0  20  10
Dothan        73  86  72  88  72 /  30  50   0  40   0
Albany        74  89  74  91  73 /  30  50  10  50  10
Valdosta      73  87  72  89  72 /  30  50  10  50  10
Cross City    75  87  74  89  73 /  10  30  10  40  20
Apalachicola  77  85  76  86  76 /  10  30   0  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Barry
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...Barry

In the hours before

Special weather statement, Jul 8, 1:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
140 PM CDT Thu Jul 8 2021

ALZ065-081930-
Coffee AL-
140 PM CDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Java, Richburg, Mixons
Crossroads, Curtis, Carl Folsom A/p, Victoria, Frisco, Danleys
Crossroads, Eanon, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Tabernacle and Camp Alaflo Bsa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3152 8618 3162 8579 3141 8579 3137 8620
TIME...MOT...LOC 1840Z 254DEG 23KT 3146 8613

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:43 PM CDTSpecial Weather StatementTAEGadsden47 min
Jul 8, 2:21 PM CDTSpecial Weather StatementTAERandolph, Terrell39 min
Jul 8, 3:09 PM CDTSpecial Weather StatementTAECalhoun, Clay, Quitman, Randolph, Terrell51 min
Jul 8, 4:05 PM CDTSpecial Weather StatementTAECalhoun, Dougherty, Terrell70 min
Jul 8, 5:04 PM CDTSpecial Weather StatementTAEBaker, Colquitt, Dougherty, Irwin, Mitchell, Tift and 2 more71 min
Jul 8, 5:14 PM CDTSpecial Weather StatementTAEClay, Early, Quitman, Randolph61 min
Jul 8, 6:05 PM CDTSpecial Weather StatementTAEBaker, Early, Miller70 min
Jul 8, 6:17 PM CDTSpecial Weather StatementTAEColquitt, Cook, Tift58 min
Jul 8, 6:27 PM CDTSpecial Weather StatementTAEBaker, Early, Miller48 min
Jul 8, 6:59 PM CDTSevere Thunderstorm WarningTAEBaker, Miller, Mitchell31 min
Jul 8, 2:15 PM CDTSpecial Weather StatementTAECoffee45 min
Jul 8, 3:27 PM CDTSpecial Weather StatementTAECoffee63 min
Jul 8, 4:22 PM CDTSpecial Weather StatementTAECoffee, Dale83 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.